Alert archive / Idaho / Wind Advisories in 2011

Wind Advisory 18, NWS Pocatello, ID

April 25, 2011

NWS Pocatello, ID issued this wind advisory at Apr 25, 2011, 2:10 PM MDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 25, 2011, 2:10 PM MDT (20:10 UTC)
Expired
Apr 25, 2011, 9:00 PM MDT
In force
7 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

419 
WWUS75 KPIH 252010
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
210 PM MDT MON APR 25 2011

...WINDY CONDITIONS EXPECTED THROUGH TUESDAY EVENING...

IDZ020-260300-
/O.NEW.KPIH.WI.Y.0018.110425T2010Z-110426T0300Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
CRATERS OF THE MOON...INL COMPLEX
210 PM MDT MON APR 25 2011

...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* WINDS: SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS NEAR 50 MPH. THE
  STRONGEST WINDS CAN BE EXPECTED IN THE ARCO DESERT WEST OF
  INTERSTATE 15.

* TIMING: THROUGH THIS EVENING. 

* LOCATIONS INCLUDE: IDAHO FALLS...REXBURG...RIGBY...CRATERS OF 
  THE MOON...INL COMPLEX 

* IMPACTS: HIGH PROFILE VEHICLES TRAVELING EAST WEST THROUGH THE
  ARCO DESERT SHOULD BE WARY OF THE POTENTIAL FOR VERY STRONG AND
  SUDDEN CROSSWINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IDZ021-260300-
/O.EXT.KPIH.LW.Y.0002.000000T0000Z-110426T0300Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...MASSACRE ROCKS
210 PM MDT MON APR 25 2011

...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE LAKE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM MDT THIS
EVENING. 

* WINDS...SOUTHWEST WIND 20 TO 30 MPH WITH HIGHER GUSTS.

* TIMING...THE STRONG WINDS WILL CONTINUE THROUGH THIS EVENING.

* IMPACTS...WIND OF THIS SPEED CAN CAPSIZE SMALL BOATS IF 
  CAUTION IS NOT EXERCISED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
1 follow-up statement
150 
WWUS75 KPIH 260308
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
908 PM MDT MON APR 25 2011



IDZ020-260415-
/O.EXP.KPIH.WI.Y.0018.000000T0000Z-110426T0300Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
CRATERS OF THE MOON...INL COMPLEX
908 PM MDT MON APR 25 2011

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 



$$

IDZ021-260415-
/O.EXP.KPIH.LW.Y.0002.000000T0000Z-110426T0300Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...MASSACRE ROCKS
908 PM MDT MON APR 25 2011

...LAKE WIND ADVISORY HAS EXPIRED...

THE LAKE WIND ADVISORY IS NO LONGER IN EFFECT. 



$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Apr 25, 2:05 PM MDT, 5 minutes earlier.

Area forecast discussion, Apr 25, 2:05 PM MDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
205 PM MDT MON APR 25 2011

.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT. STRONG UPPER JET
PUNCHING THROUGH PACNW STATES PER WV IMAGERY. RADAR INDICATES
BROAD AREA OF CONVECTION SPREADING ACROSS EASTERN IDAHO WITH A FEW
LIGHTNING STRIKE MAINLY IN THE SOUTHWEST CORNER OF THE FORECAST
AREA. HAVE ADDED SLIGHT CHANCE THUNDER FOR THE EVENING ACROSS THE
ENTIRE AREA GIVEN THE STRENGTH OF THE JET EVEN THOUGH CONVETIVE
INDICIES REMAIN MARGINAL. WINDS IN THE UPPER VALLEY HAVE
STRENGTHENED CONSIDERABLY THIS AFTERNOON AND WILL INCLUDE A WIND
ADVISORY UNTIL 9PM FOR THE UPPER SNAKE PLAIN. WINDS NOT AS
IMPRESSIVE FOR SOUTH END OF THE VALLEY SO WILL KEEP LAKE WIND
ADVISORY IN PLACE FOR THE LOWER SNAKE. CONVECTIVE GUSTS COULD BE
FAIRLY STRONG. WINDS WILL REMAIN STRONG OVERNIGHT THOUGH LIKELY
JUST BELOW ADVISORY CRITERIA...THEN STRENGTHEN AGAIN AFTER SUNRISE
ON TUESDAY. HAVE PUSHED WINDS TOWARD HIGH NAM GUIDANCE BUT KEPT
JUST BELOW ADVISORY CRITERIA FOR TUESDAY...WOULD LIKE TO LET
CURRENT HEADLINES EXPIRE BEFORE PUSHING THE NEXT ADVISORY OUT. DO
NOT BELIEVE ENOUGH QPF PRESENT TO PRODUCE ADVISORY SNOWS SO HAVE
LEFT HEADLINES OUT FOR THE HIGHER ELEVATIONS. CURRENT SNOW TOTALS
ROUGHLY 2-4 INCHES ABOVE 6500 FT THROUGH TUESDAY EVEN AS PRECIP
FOCUS MOVES TO AND THEN LINGERS OVER THE EASTERN HIGHLANDS. MOST
PRECIP TAPERS OFF TUESDAY NIGHT FOR RIDGE CONDITIONS WEDNESDAY AND
WEDNESDAY NIGHT.

.LONG TERM...THURSDAY THROUGH NEXT MONDAY. EXPECTING FOCUS OF
LONG-TERM TO BE ON FRONTAL PASSAGE THURSDAY NIGHT INTO FRIDAY.
ECMWF/GFS ARE IN GENERAL AGREEMENT ON THE TIMING OF THIS FEATURE. AS
A RESULT...HAVE INCREASED POPS FOR FRIDAY. TRENDING TOWARDS A DRIER
FORECAST FOR FRIDAY AFTERNOON WITH MODELS SEEMING TO HANG ON TO QPF
PERHAPS A BIT TOO LONG AFTER THE SHORTWAVE PASSES. MODEL DIFFERENCES
ARISE OVER THE WEEKEND AS THE ECMWF DEVELOPS A MORE AMPLIFIED
PATTERN DOWNSTREAM WITH A SHARPER LONGWAVE TROUGH ACROSS THE DESERT
SOUTHWEST. GIVEN THE UNCERTAINTY...HAVE MADE ONLY FEW CHANGES TO THE
EXTENDED FORECAST.  HINSBERGER

&&

.AVIATION...SHOWERS ARE EXPECTED TO SPREAD ACROSS TO THE TERMINALS
TODAY. CURRENT RADAR IMAGERY SHOWING SOME STRONGER CONVECTIVE
ELEMENTS DEVELOPING NEAR BOISE. LIFTED INDEX PROGS SHOW INSTABILITY
INCREASING OVER THE SNAKE PLAIN AND SOUTHERN HIGHLANDS...PROMPTING A
CB MENTION IN TERMINALS. WRF PROGS SHOW CONVECTION ENHANCING ACROSS
SOUTHERN IDAHO THIS AFTERNOON AS IT MOVES INTO THE AREA OF
INSTABILITY. TERMINALS MAY SEE PERIODS OF MVFR CEILINGS...ESPECIALLY
IN AREAS OF HEAVIER SHOWERS. HINSBERGER

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 9 PM MDT THIS EVENING IDZ021.

WIND ADVISORY UNTIL 9 PM MDT THIS EVENING IDZ020.

&&
Hazardous weather outlook, Apr 25, 4:49 AM MDT, 9 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
449 AM MDT MON APR 25 2011

IDZ017>025-031-032-261300-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
449 AM MDT MON APR 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT. A LAKE WIND ADVISORY HAS BEEN ISSUED
FOR THE AMERICAN FALLS RESERVOIR IN POWER AND BANNOCK COUNTY. SEE
THE LATEST URGENT WEATHER MESSAGE FOR DETAILS. WIND WILL WEAKEN
SOME EARLY THIS EVENING...THEN WIND WILL INCREASE STRONGLY LATE
TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. VERY WINDY
CONDITIONS WILL CONTINUE INTO TUESDAY AFTERNOON OR EARLY EVENING.
RAIN AND HIGH ELEVATION SNOW ARE EXPECTED TUESDAY...WITH MORE
COMING ON THURSDAY NIGHT OR FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

MESSICK

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 3:46 AM MDTLake Wind AdvisoryPIH17 hr
Apr 25, 3:53 PM MDTSpecial Weather StatementPIHCassia37 min
Apr 25, 4:57 PM MDTSpecial Weather StatementPIHBlaine48 min
Apr 25, 5:10 PM MDTSpecial Weather StatementPIHBingham50 min
Apr 25, 5:54 PM MDTSpecial Weather StatementPIHPower36 min

Nearby

Wind Advisories in Idaho, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.